Alert archive / Missouri / River Flood Warnings in 2018
River Flood Warning 5, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Mar 19, 2018, 4:04 PM CDT for Johnson County, Pettis County, Missouri. It took effect at Mar 19, 2018, 6:23 PM CDT. It was in force for 38 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 19, 2018, 4:04 PM CDT (21:04 UTC)
- In effect from
- Mar 19, 2018, 6:23 PM CDT
- Expired
- Mar 21, 2018, 8:08 AM CDT
- In force
- 38 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Johnson County, MO, Pettis County, MO
The radar
The Pleasant Hill radar (KEAX), 64 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Blackwater River near Valley City (VLYM7).
- Action stage
- 17 ft
- Minor stage
- 22 ft
- Moderate stage
- 25 ft
- Major stage
- 31 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06907700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
103
WGUS43 KEAX 192104
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
404 PM CDT Mon Mar 19 2018
...The National Weather Service in Pleasant Hill Mo has issued a
flood warning for the following rivers in Missouri...
Blackwater River at Valley City affecting Johnson and Pettis
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC101-159-202103-
/O.NEW.KEAX.FL.W.0005.180320T0142Z-180321T1308Z/
/VLYM7.1.ER.180320T0142Z.180320T0600Z.180320T1308Z.NO/
404 PM CDT Mon Mar 19 2018
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Blackwater River at Valley City.
* from this evening to Wednesday morning.
* At 3:00 PM Monday the stage was 18.5 feet.
* Flood stage is 22.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this evening and continue to
rise to near 23.0 feet by early Tuesday morning. The river will
fall below flood stage by Tuesday morning.
* At 22.0 feet...Woodlands and farm fields along the river begin to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Blackwater River
Valley City 22 18.5 Mon 03 PM 23.0 early Tuesday morning
&&
LAT...LON 3894 9342 3882 9361 3882 9368 3891 9361 3899 9348
$$4 follow-up statements
668
WGUS43 KEAX 192324
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
624 PM CDT Mon Mar 19 2018
...Forecast flooding changed from Minor to Moderate severity for the
following rivers in Missouri...
Blackwater River at Valley City affecting Johnson and Pettis
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC101-159-202324-
/O.EXT.KEAX.FL.W.0005.180319T2323Z-180321T2050Z/
/VLYM7.2.ER.180319T2117Z.180320T0600Z.180320T2050Z.NO/
624 PM CDT Mon Mar 19 2018
...Forecast flooding increased from Minor to Moderate severity...
The Flood Warning continues for
The Blackwater River at Valley City.
* until Wednesday afternoon.
* At 6:00 PM Monday the stage was 24.1 feet.
* Flood stage is 22.0 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 26.6 feet by
early Tuesday morning. The river will fall below flood stage
Tuesday afternoon.
* At 25.0 feet...County Highway E near Valley City and Highway 23
near the Perry State Wildlife Area are under water.
* At 22.0 feet...Woodlands and farm fields along the river begin to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Blackwater River
Valley City 22 24.1 Mon 06 PM 26.6 early Tuesday morning
&&
LAT...LON 3894 9342 3882 9361 3882 9368 3891 9361 3899 9348
$$073
WGUS83 KEAX 200124
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
824 PM CDT Mon Mar 19 2018
...The Flood Warning continues for the following rivers in
Missouri...
Blackwater River at Valley City affecting Johnson and Pettis
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC101-159-210123-
/O.EXT.KEAX.FL.W.0005.000000T0000Z-180321T1948Z/
/VLYM7.2.ER.180319T2117Z.180320T0600Z.180320T1948Z.NO/
824 PM CDT Mon Mar 19 2018
The Flood Warning continues for
The Blackwater River at Valley City.
* until Wednesday afternoon.
* At 8:00 PM Monday the stage was 24.8 feet.
* Flood stage is 22.0 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 26.6 feet by
early Tuesday morning. The river will fall below flood stage early
Tuesday afternoon.
* At 25.0 feet...County Highway E near Valley City and Highway 23
near the Perry State Wildlife Area are under water.
* At 22.0 feet...Woodlands and farm fields along the river begin to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Blackwater River
Valley City 22 24.8 Mon 08 PM 26.6 early Tuesday morning
&&
LAT...LON 3894 9342 3882 9361 3882 9368 3891 9361 3899 9348
$$537
WGUS83 KEAX 201226
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
726 AM CDT Tue Mar 20 2018
...The Flood Warning continues for the following rivers in
Missouri...
Blackwater River at Valley City affecting Johnson and Pettis
Counties.
Blackwater River near Blue Lick affecting Cooper and Saline
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC101-159-211226-
/O.EXT.KEAX.FL.W.0005.000000T0000Z-180321T1608Z/
/VLYM7.2.ER.180319T2117Z.180320T0500Z.180320T1608Z.NO/
726 AM CDT Tue Mar 20 2018
The Flood Warning continues for
The Blackwater River at Valley City.
* until Wednesday morning.
* At 7:00 AM Tuesday the stage was 23.6 feet.
* Flood stage is 22.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by
late this morning.
* At 22.0 feet...Woodlands and farm fields along the river begin to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Blackwater River
Valley City 22 23.6 Tue 07 AM 21.3 this afternoon
&&
LAT...LON 3894 9342 3882 9361 3882 9368 3891 9361 3899 9348
$$
MOC053-195-211226-
/O.EXT.KEAX.FL.W.0006.000000T0000Z-180323T0015Z/
/BLVM7.1.ER.180320T0225Z.180321T0000Z.180322T0015Z.NO/
726 AM CDT Tue Mar 20 2018
The Flood Warning continues for
The Blackwater River near Blue Lick.
* until Thursday evening.
* At 6:45 AM Tuesday the stage was 25.5 feet.
* Flood stage is 24.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 26.1 feet by this
evening. The river will fall below flood stage Wednesday evening.
* At 24.0 feet...Cropland and pastures along the river flood.
&&
Latest
Location FS Stage Day/Time Forecast
Blackwater River
Blue Lick 24 25.5 Tue 07 AM 26.1 this evening
&&
LAT...LON 3894 9342 3899 9348 3903 9297 3894 9295 3893 9323
$$878
WGUS83 KEAX 201754
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
1254 PM CDT Tue Mar 20 2018
...The Flood Warning is cancelled for the following rivers in
Missouri...
Blackwater River at Valley City affecting Johnson and Pettis
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC101-159-201824-
/O.CAN.KEAX.FL.W.0005.000000T0000Z-180321T1608Z/
/VLYM7.2.ER.180319T2117Z.180320T0500Z.180320T1546Z.NO/
1254 PM CDT Tue Mar 20 2018
The Flood Warning is cancelled for
The Blackwater River at Valley City.
* At 12:00 PM Tuesday the stage was 21.3 feet.
* Flood stage is 22.0 feet.
* Fell below flood stage at 10:46 AM Tuesday.
* Forecast...The river will continue to fall to 14.8 feet by
Wednesday morning.
* At 22.0 feet...Woodlands and farm fields along the river begin to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Blackwater River
Valley City 22 21.3 Tue 12 PM 21.3 this afternoon
&&
LAT...LON 3894 9342 3882 9361 3882 9368 3891 9361 3899 9348
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Mar 19, 2:38 PM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, Mar 19, 2:38 PM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 238 PM CDT Mon Mar 19 2018 .Discussion... Issued at 238 PM CDT MON MAR 19 2018 Rain showers will continue to gradually dissipate this afternoon as the surface low now over south central MO continues to shift eastward, and its associated deformation zone weakens. A few additional light showers and perhaps a few flurries are possible this evening through the early overnight hours as a trailing upper wave drops through eastern SD/NE and into far northwest MO, but the shortwave trough will become embedded in the broader upper- level flow overnight, weakening any impact from the system as it moves into more subsident air across MO. Lingering cloud cover and northerly flow will keep temperatures below normal on Tuesday, then a warming trend will begin Wednesday and continue through the rest of the work week. Recent rainfall should help fuels start to green up and keep soils damp for a few days, possibly keeping fire danger in check this week even as temperatures start to rise. The next potential for impactful weather will come this weekend as another trough pushes lee-side cyclogenesis out into the Plains. Currently, it appears the low will take a more northerly track than today's system and the heaviest precipitation will remain north of the CWA, but will have to continue to monitor as models have continued to shift the track over the last several iterations. && .Aviation...(For the 18Z TAFS through 18Z Tuesday Afternoon) Issued at 1225 PM CDT MON MAR 19 2018 Showers will continue to diminish in intensity over the next hour, but may linger at MKC and MCI through at least 19z. Primarily low- end MVFR ceilings are expected through the afternoon, except over the next hour or so at MCI where the heavier rain has temporarily scattered out the lowest ceilings. Gusty northeast winds should also begin to diminish slightly over the next few hours, but may remain sustained at 12 to 15 kts through this evening. Eventually, MVFR ceilings should scatter out to reveal a higher-based deck around 4-5 kft for the evening and overnight hours. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Laflin Aviation...Laflin
Hazardous weather outlook, Mar 19, 4:10 AM CDT, 11 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 410 AM CDT Mon Mar 19 2018 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-200915- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 410 AM CDT Mon Mar 19 2018 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Isolated thunderstorms will be possible this morning south of Interstate 70 however, no severe weather is expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 4:02 PM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 52 hr |
Nearby
River Flood Warnings in Missouri, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.